Alert archive / Kansas / Excessive Heat Warnings in 2011

Excessive Heat Warning 3, NWS Topeka, KS

July 11, 201118 counties in Kansas

NWS Topeka, KS issued this excessive heat warning at Jul 11, 2011, 3:51 AM CDT for 18 counties in Kansas. It was in force for 40 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 3:51 AM CDT (08:51 UTC)
Expired
Jul 12, 2011, 8:00 PM CDT
In force
40 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 18 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 4:00 PM CDTTSTM WND GST 606 Ne Talmage, KSWINDS ESTIMATED AT 60 MPH WITH DOORS TO HOME BLOWN IN AND STEEL PATIO TABLE OVERTURNED.
Jul 12, 5:25 PM CDTTSTM WND DMG6 Nw Leonardville, KSTHE TOP OF A WOODEN BARN WAS DESTROYED. 1 FOOT DIAMETER TREES WERE SPLIT OFF OF THE MAIN TREE TRUNK. OUTER SECTIONS OF WINDOWS ON HOUSE WERE RIPPED OFF. TREE BRANCHES WERE WRAPPED AROUND A SWING SET. DELAYED REPORT WITH RADAR ESTIMATED TIME.
Jul 12, 5:26 PM CDTTSTM WND GST 55Randolph, KSSPOTTER REPORTED 1 INCH DIAMETER LIMBS BLOWN DOWN.
Jul 12, 5:45 PM CDTHAIL 14 N Holton, KSSLIDING PATIO DOOR WINDOW BROKEN OUT. WINDOW WEST FACING.
Jul 12, 5:55 PM CDTTSTM WND DMG2 Wnw Olsburg, KS2 INCH DIAMATER LIMBS REPORTED DOWN.
Jul 12, 5:58 PM CDTTSTM WND GST 552 Wnw Olsburg, KS1 INCH TREE LIMS ALSO REPORTED DOWN.
Jul 12, 6:30 PM CDTTSTM WND DMG10 N Burlington, KS5 POWER POLES DOWN ON WEST SIDE OF U.S. HIGHWAY 75.
Jul 12, 6:32 PM CDTTSTM WND DMG2 W Wheaton, KS3 LARGE DIAMETER POWER POLES REPORTED DOWN WEST OF WHEATON.
Jul 12, 6:53 PM CDTHAIL 0.756 Ne Topeka, KS
Jul 12, 7:45 PM CDTTSTM WND DMG5 Sw Hoyt, KS2 TO 4 INCH DIAMETER TREE LIMBS DOWN. STORAGE SHED HAD ROOF AND TWO SIDES DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3807 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS73 KTOP 110851
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
351 AM CDT MON JUL 11 2011

KSZ010>012-022>024-026-035>040-054>056-058-059-112130-
/O.UPG.KTOP.HT.Y.0005.000000T0000Z-110712T0100Z/
/O.NEW.KTOP.EH.W.0003.110711T0851Z-110712T0100Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
351 AM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...HEAT INDICES ARE FORECAST TO BE BETWEEN 110 AND
  115 DEGREES THIS AFTERNOON.

* IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT EXHAUSTION AND HEAT
  STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

&&

$$

KSZ008-009-020-021-034-112130-
/O.CON.KTOP.HT.Y.0005.000000T0000Z-110712T0100Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
351 AM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...HEAT INDICES ARE FORECAST TO BE AROUND 105 DEGREES
  THIS AFTERNOON.

* IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT CRAMPS... 
  EXHAUSTION AND EVEN HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

WOLTERS
5 follow-up statements
649 
WWUS73 KTOP 112037
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CDT MON JUL 11 2011

KSZ010>012-022>024-026-035>040-054>056-058-059-120930-
/O.EXT.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
337 PM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM CDT TUESDAY...

THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 8 PM CDT
TUESDAY. 

* TEMPERATURE...HEAT INDICES ARE FORECAST TO BE BETWEEN 105 AND
  115 DEGREES THIS AFTERNOON...AND AGAIN ON TUESDAY. TUESDAY
  MARKS THE FOURTH CONSECUTIVE DAY OF DANGEROUSLY HOT HEAT INDEX
  READINGS ACROSS THE AREA.

* IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE DANGEROUSLY
  HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ008-009-020-021-034-120930-
/O.EXT.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
337 PM CDT MON JUL 11 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT TUESDAY...

THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT TUESDAY. 

* TEMPERATURE...HEAT INDICES ARE FORECAST TO RANGE FROM 102 TO 108
  DEGREES THIS AFTERNOON...AND AGAIN ON TUESDAY. TUESDAY MARKS THE
  FOURTH CONSECUTIVE DAY OF DANGEROUSLY HOT HEAT INDEX READINGS
  ACROSS THE AREA.

* IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE DANGEROUSLY
  HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
340 
WWUS73 KTOP 112323
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
623 PM CDT MON JUL 11 2011

KSZ010>012-022>024-026-035>040-054>056-058-059-121000-
/O.CON.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
623 PM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
TUESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
TUESDAY. 

* TEMPERATURE...HEAT INDICES WILL PEAK BETWEEN 105 AND 115 DEGREES
  TUESDAY AFTERNOON. TUESDAY WILL BE THE FOURTH CONSECUTIVE DAY OF
  DANGEROUSLY HOT HEAT INDEX READINGS ACROSS THE AREA.

* IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE 
  DANGEROUSLY HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND 
  HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ008-009-020-021-034-121000-
/O.CON.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
623 PM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY. 

* TEMPERATURE...HEAT INDICES WILL PEAK BETWEEN 102 AND 108 DEGREES
  TUESDAY AFTERNOON. TUESDAY WILL BE THE FOURTH CONSECUTIVE DAY OF
  DANGEROUSLY HOT HEAT INDEX READINGS ACROSS THE AREA.

* IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE 
  DANGEROUSLY HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND 
  HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
848 
WWUS73 KTOP 120853
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
353 AM CDT TUE JUL 12 2011

KSZ010>012-022>024-026-035>040-054>056-058-059-122130-
/O.CON.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
353 AM CDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* TEMPERATURE...HEAT INDICES WILL RANGE BETWEEN 102 AND 107
  DEGREES THIS AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO EXHAUSTION
  AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ008-009-020-021-034-122130-
/O.CON.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
353 AM CDT TUE JUL 12 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...HEAT INDICES WILL RANGE BETWEEN 100 AND 105 THIS
  AFTERNOON. 

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO
  EXHAUSTION OR HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

WOLTERS
370 
WWUS73 KTOP 122048
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT TUE JUL 12 2011

KSZ010>012-022>024-026-035>040-054>056-058-059-130100-
/O.CON.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
348 PM CDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* TEMPERATURE...HEAT INDICES WILL BE BETWEEN 100 TO 110 DEGREES
  THROUGH 8 PM.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO 
  EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ008-009-020-021-034-130100-
/O.CON.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
348 PM CDT TUE JUL 12 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...HEAT INDICES WILL RANGE BETWEEN 100 AND 105
  THROUGH 8 PM. 

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO 
  EXHAUSTION OR HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
418 
WWUS73 KTOP 130120
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
820 PM CDT TUE JUL 12 2011


KSZ010>012-022>024-026-035>040-054>056-058-059-130230-
/O.EXP.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
820 PM CDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING IS NO LONGER IN EFFECT. 



$$

KSZ008-009-020-021-034-130230-
/O.EXP.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
820 PM CDT TUE JUL 12 2011

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 11, 3:46 AM CDT, 5 minutes earlier.

Area forecast discussion, Jul 11, 3:46 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
346 AM CDT MON JUL 11 2011

.DISCUSSION...
08Z WATER VAPOR IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER THE
SOUTHERN MS RIVER VALLEY. A TROPICAL VORT MAX WAS SEEN LIFTING NORTH
INTO THE TX PANHANDLE. AND THE MEAN WESTERLIES ACROSS THE NORTHERN
PLAINS HAVE HELPED LIFT AN MCS THROUGH EASTERN NEB INTO IA AND
SOUTHERN MN. AT THE SFC...AN OUTFLOW BOUNDARY FROM THE NEB MCS HAS
PUSHED ITS WAY INTO THE FORECAST AREA WITH HIGHER DEWPOINT TEMPS
POOLING RIGHT BEHIND THE BOUNDARY.

REGARDING THE HEAT HEADLINES...AM CONCERNED THAT THE MODELS ARE
DOING A POOR JOB OF THE BOUNDARY LAYER DEWPOINTS AND THAT
EVAPOTRANSPIRATION IN CONJUNCTION WITH THE OUTFLOW BOUNDARY POOLING
MOISTURE JUST BEHIND IT WILL ONCE AGAIN KEEP DEWPOINTS IN THE 70S
THIS AFTERNOON RESULTING IN HEAT INDICES POTENTIALLY AROUND 115.
THEREFORE WILL UPGRADE THE ADVISORY TO A WARNING ONCE AGAIN. THIS
APPEARS TO BE GREATER ACROSS NORTHEAST KS ALONG AND NORTH OF THE KS
RIVER. THINK THAT THE BOUNDARY LAYER AND SFC DEWPOINTS MAY STILL MIX
OUT INTO THE LOWER 60S ACROSS EAST CENTRAL KS. HOWEVER FOR
SIMPLICITY AND COORDINATION WITH OTHER OFFICES...WILL UPGRADE ALL
BUT THE FIVE MOST WESTERN COUNTIES IN THE FORECAST AREA. HERE THE
THINKING IS THAT THE POOLED MOISTURE WILL NOT BE THIS FAR WEST AND
WITH TEMPS BEHIND THE BOUNDARY HOLDING IN THE UPPER 90S HEAT INDICES
WILL BE AROUND 105. CONSIDERED EXTENDING THE HEADLINES THROUGH THE
DAY TUESDAY AS THE FORECAST HAS HIGHS AROUND 100 ONCE AGAIN. HOWEVER
THERE IS A GOOD BIT MORE UNCERTAINTY IN THIS TEMP FORECAST THANKS TO
THE TROPICAL WAVE LIFTING INTO EASTERN KS THROUGH TUESDAY. THIS
COULD BRING INCREASED CLOUD COVER AND SCATTERED PRECIP. SO WITH MY
CURRENT FORECAST HIGHS PRODUCING MARGINAL HEAT INDICES OF 100 TO 105
AND THE POTENTIAL FOR THE FORECAST TO BE ON THE WARM SIDE TUESDAY...
WILL OPT TO NOT ISSUE A HEADLINE FOR TUESDAY AT THIS TIME AND FOCUS
ON THE MORE IMMEDIATE HEAT CONCERNS FOR THIS AFTERNOON.

ELEVATED CONVECTION HAS DEVELOPED AHEAD OF AND ALONG THE OUTFLOW
BOUNDARY. THINK THAT THIS SHOULD FALL APART BY LATE MORNING AS
ISENTROPIC UPGLIDE DIMINISHES. NO OBVIOUS SIGN OR FORCING LEADS TO A
DRY FORECAST THIS AFTERNOON WITH A SLIGHT CHANCE FOR NOCTURNAL
CONVECTION ALONG THE OLD OUTFLOW BOUNDARY ALONG THE NEB STATE LINE.
AS ALLUDED TO ABOVE...THINK THE TROPICAL VORT MAX WILL BRING THE
POSSIBILITY FOR SOME SCATTERED CONVECTION TUESDAY THROUGH WEDNESDAY
NIGHT. TEMPS WEDNESDAY SHOULD BE SLIGHTLY COOLER GIVEN MODELS
COOLING DOWN 850 TEMPS AND LOWERING 100-500 MB THICKNESSES. HOWEVER
WITH HIGHER DEWPOINTS IN THE LOWER 70S...HEAT INDICES COULD STILL
FLIRT WITH THE LOW 100S.

FOR THURSDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW THE UPPER
LEVEL RIDGE REDEVELOPING OVER EASTERN KS. THERE MAY BE SOME ISOLATED
CONVECTION ACROSS EASTERN KS THURSDAY MORNING IF THE VORT MAX
LINGERS. BUT BY FRIDAY AND THROUGH THE WEEKEND EXPECT A HOT AND DRY
FORECAST TO PERSIST. IF MODELS CONTINUE WITH THIS SOLUTION AND TEMPS
DO WARM TO AROUND 100 DEGREES...WE COULD HAVE TO DEAL WITH A
PROLONGED PERIOD OF VERY HOT WEATHER.

WOLTERS

&&

.AVIATION...
MAIN CONCERN FOR THIS FORECAST IS WINDS. EXPECT CONVECTIVE COMPLEX
IN CENTRAL NEBRASKA WILL REMAIN NORTH OF THE TERMINALS...BUT AN
OUTFLOW BOUNDARY MAY NEAR THE AREA LATE TONIGHT AROUND DAWN. EXPECT
SPEEDS TO BE LOW BY THIS TIME...BUT DIRECTIONS COULD BE MUCH
DIFFERENT THAN FORECAST. VFR CONDITIONS SHOULD PERSIST.

65

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TODAY FOR
KSZ010>012-022>024-026-035>040-054>056-058-059.
HEAT ADVISORY UNTIL 8 PM CDT TODAY FOR KSZ008-009-020-021-034.

&&
Hazardous weather outlook, Jul 10, 10:04 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1004 PM CDT SUN JUL 10 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-120315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1004 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL CLIMB INTO THE 103 TO 109 DEGREE RANGE ON
MONDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TUESDAY
AFTERNOON THROUGH THURSDAY.

HEAT INDEX VALUES WILL AGAIN CLIMB INTO THE 103 TO 108 DEGREE
RANGE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.